MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48428
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported the female patient had a zenith flex aaa endovascular graft bifurcated main body implanted in 2014.The patient has presented with a suspected type iii endoleak.No further information has been provided at this time; however, additional information has been requested regarding details of the initial procedure and the patient's condition.
 
Additional Manufacturer Narrative
Investigation/evaluation.The zenith flex with spiral-z technology aaa endovascular graft iliac leg was not returned for an evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was not provided for review.A review of the device history records, instructions for use, manufacturing instructions, and quality control data was conducted.Review of the device history record revealed that no non-conformances were noted.Design history files were reviewed and no design related issues were noted.There is no evidence to suggest the device was manufactured out of specifications.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, " inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred as a result of shipping.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels." type iii endoleaks occur when there is a leakage of blood through the body of the stent graft and is related to poor apposition or separation of the components of the stent-graft (iiia), or it can be due to suture hole or tear of the graft material (iiib).With the information given, it is not possible to determine if the endoleak is a type iii(a) or type iii(b).Most often, type iii(a) endoleaks are caused by inappropriate sizing, insignificant graft overlap, or anatomy (tortuous or calcified vessels that prevent a complete seal).It can also be caused by increased blood pressure or hemodynamic displacement forces.As the aorta maintains blood flow and pulsatility, migration is possible with enough pressure.Type iii (b) endoleaks are most likely caused by leaks through the suture holes or tears in the graft fabric.Suture hole endoleaks typically occur as a result of suture elongations caused by incorrect suturing techniques, high blood pressure due to patient anatomy or aggressive anticoagulation use.Tears in the fabric can occur due to the graft having contact with calcified areas or aggressive ballooning.There have been numerous attempts made to obtain additional information about this event but the customer does not wish to discuss further.Additional imaging and information on the initial procedure would aid in determining the cause of this complaint.At this time, patient anatomy/physiology, poor device positioning, improper sizing, inappropriate device selection or device failure cannot be ruled out as possible causes.The root cause cannot be determined with the information provided in this complaint.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation/evaluation.The zenith flex with spiral-z technology aaa endovascular graft iliac leg was not returned for an evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was not provided for review.A review of the device history records, instructions for use, manufacturing instructions, and quality control data was conducted.Review of the device history record revealed that no non-conformances were noted.Design history files were reviewed and no design related issues were noted.There is no evidence to suggest the device was manufactured out of specifications.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, " inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred as a result of shipping.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels." type iii endoleaks occur when there is a leakage of blood through the body of the stent graft and is related to poor apposition or separation of the components of the stent-graft (iiia), or it can be due to suture hole or tear of the graft material (iiib).With the information given, it is not possible to determine if the endoleak is a type iii(a) or type iii(b).Most often, type iii(a) endoleaks are caused by inappropriate sizing, insignificant graft overlap, or anatomy (tortuous or calcified vessels that prevent a complete seal).It can also be caused by increased blood pressure or hemodynamic displacement forces.As the aorta maintains blood flow and pulsatility, migration is possible with enough pressure.Type iii(b) endoleaks are most likely caused by leaks through the suture holes or tears in the graft fabric.Suture hole endoleaks typically occur as a result of suture elongations caused by incorrect suturing techniques, high blood pressure due to patient anatomy or aggressive anticoagulation use.Tears in the fabric can occur due to the graft having contact with calcified areas or aggressive ballooning.There have been numerous attempts made to obtain additional information about this event but the customer does not wish to discuss further.Additional imaging and information on the initial procedure would aid in determining the cause of this complaint.At this time, patient anatomy/physiology, poor device positioning, improper sizing, inappropriate device selection or device failure cannot be ruled out as possible causes.The root cause cannot be determined with the information provided in this complaint.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7280842
Report Number1820334-2018-00417
Device Sequence Number16446988
Product Code MIH
UDI-Device Identifier10827002484280
UDI-Public(01)10827002484280(17)140401(10)3275582
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48428
Device Catalogue NumberTFFB-32-96-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1